# SDR Y2PA2023102523054

- Difficulty date: October 22, 2023
- Submitted: October 25, 2023
- Operation: Air carrier
- Aircraft: N832US
- Make and model: Doug MD-88
- Aircraft serial: 53259
- Aircraft time: 75,700 hours, 56,262 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6054578
- Part serial: 276966
- Condition: Faulted
- Location: Zone 100
- Part time: 38,000 hours, 28,000 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A, B, G

## Discrepancy

DISCREPANCY: THE FLIGHT CREW REPORTED THAT DURING CRUISE AT FL370 AFTER SWITCHING THE ENGINE ANTI-ICE ON THEY COULD SMELL SMOKE, FOLLOWED BY SIGNIFICANT SMOKE. THE CREW RAN THE SMOKE/FIRE FUMES CHECKLIST. THE CREW DONNED OXYGEN MASKS AND DECLARED EMERGENCY. THE CREW REPORTS THAT THE SMOKE CLEARED BY FL090. LANDED SAFELY IN KLBB WITH NO OTHER ISSUES. CORRECTIVE ACTION: USA JET MAINTENANCE IN KLBB INSPECTED THE RECIRCULATION FAN AND ASSOCIATED DUCTING. MAINTENANCE FOUND THE RECIRCULATION FAN TO BE MAKING GRINDING NOISE. MAINTENANCE REMOVED AND REPLACED THE RECIRCULATION FAN IAW MD88 AMM 21-20-12, OPERATIONAL AND LEAK CHECK GOOD. PERFORMED ENGINE GROUND RUN SYSTEM CHECK WITH AIR CONDITIONING SYSTEM CHECK GOOD IAW MD88 AMM 72-00-00.
